Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 127, NWS Twin Cities, MN
NWS Twin Cities, MN issued this severe thunderstorm warning at Sep 4, 2014, 9:18 AM CDT for Chippewa County, Rusk County, Wisconsin. It was in force for 42 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 4, 2014, 9:18 AM CDT (14:18 UTC)
- Expired
- Sep 4, 2014, 10:00 AM CDT
- In force
- 42 min
- Issued by
- NWS Twin Cities, MN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Chippewa County, WI, Rusk County, WI
The radar
The La Crosse radar (KARX), 180 km from the middle of the area, began a volume at 14:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 4, 9:33 AM CDT | TSTM WND DMG | 1 E Ladysmith, WI | REPORT OF A TREE DOWN ALONG HWY 8 ON THE EAST SIDE OF LADYSMITH. |
| Sep 4, 9:58 AM CDT | HAIL 0.88 | 1 N Jump River, WI | HAD WIND...NO DAMAGE. |
| Sep 4, 10:00 AM CDT | HAIL 1 | 1 Nne Jump River, WI | NON-REMARKABLE WIND. REPORT WAS ABOUT 1.7 MILES NORTH OF JUMP RIVER NEAR RUSK COUNTY LINE. W14507 JOHNSON AVE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 4, 5:02 AM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 2.3 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2001 J/kg
- Mixed-layer CIN
- -266 J/kg
- Mixed-layer LCL
- 745 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 231 m²/s²
- 0-3 km storm-relative helicity
- 353 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.6
The text
As transmitted, in the capitals the NWS used until 2016.
096
WUUS53 KMPX 041418
SVRMPX
WIC017-107-041500-
/O.NEW.KMPX.SV.W.0127.140904T1418Z-140904T1500Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
918 AM CDT THU SEP 4 2014
THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN CHIPPEWA COUNTY IN WEST CENTRAL WISCONSIN...
RUSK COUNTY IN NORTHWEST WISCONSIN...
* UNTIL 1000 AM CDT
* AT 917 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 16 MILES EAST OF
RICE LAKE...AND MOVING EAST AT 55 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
LADYSMITH...ISLAND LAKE...BRUCE...RUSK COUNTY AIRPORT...TONY...
HOLCOMBE...CONRATH...GLEN FLORA...SHELDON...INGRAM AND HAWKINS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4537 9069 4537 9092 4514 9092 4524 9139
4532 9150 4546 9152 4564 9151 4565 9083
4565 9068 4563 9067 4538 9067
TIME...MOT...LOC 1419Z 289DEG 47KT 4546 9139
HAIL...1.00IN
WIND...60MPH
$$
JC2 follow-up statements
227
WWUS53 KMPX 041445
SVSMPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
945 AM CDT THU SEP 4 2014
WIC017-107-041500-
/O.CON.KMPX.SV.W.0127.000000T0000Z-140904T1500Z/
CHIPPEWA WI-RUSK WI-
945 AM CDT THU SEP 4 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN RUSK
AND NORTHEASTERN CHIPPEWA COUNTIES UNTIL 1000 AM CDT...
AT 943 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 17 MILES NORTH OF JUMP RIVER TO 18 MILES NORTHEAST OF
BLOOMER...AND MOVING EAST AT 55 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
SHELDON AND HAWKINS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4537 9069 4537 9092 4514 9092 4524 9138
4565 9115 4565 9083 4565 9068 4563 9067
4538 9067
TIME...MOT...LOC 1445Z 290DEG 47KT 4559 9069 4520 9112
HAIL...1.00IN
WIND...60MPH
$$
JC704
WWUS53 KMPX 041503
SVSMPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1003 AM CDT THU SEP 4 2014
WIC017-107-041513-
/O.EXP.KMPX.SV.W.0127.000000T0000Z-140904T1500Z/
CHIPPEWA WI-RUSK WI-
1003 AM CDT THU SEP 4 2014
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN RUSK AND NORTHEASTERN
CHIPPEWA COUNTIES HAS EXPIRED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA. THEREFORE...THE SEVERE THUNDERSTORM WARNING FOR EASTERN
RUSK AND NORTHEASTERN CHIPPEWA COUNTIES HAS BEEN ALLOWED TO EXPIRE.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN THE TWIN CITIES.
LAT...LON 4537 9069 4537 9092 4514 9092 4524 9138
4565 9115 4565 9083 4565 9068 4563 9067
4538 9067
TIME...MOT...LOC 1445Z 290DEG 47KT 4559 9069 4520 9112
$$
JCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 4, 6:09 AM CDT, 3 hours 9 minutes earlier.
Area forecast discussion, Sep 4, 6:09 AM CDT, 3 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 609 AM CDT THU SEP 4 2014 .UPDATED FOR 12Z AVIATION DISCUSSION... ISSUED AT 552 AM CDT THU SEP 4 2014 && .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 325 AM CDT THU SEP 4 2014 MAIN CONCERNS WITH THIS PERIOD ARE THE FORWARD PROPAGATING MCS THAT IS EXPECTED TO DEVELOP AND RACE ACROSS CENTRAL MN EARLY THIS MORNING. THIS WILL BE FOLLOWED BY HOT AND HUMID TEMPERATURES ACROSS EASTERN MN AND WESTERN WI...WITH A FEW SHOWERS AND THUNDERSTORMS POSSIBLE BY LATE AFTERNOON. MEANWHILE A SEASONABLY STRONG COLD FRONT WILL PUSH THROUGH THE REGION AND BRING BREEZY NORTHWESTERLY WINDS OVERNIGHT ALONG WITH COOL/DRY AIR. THE FIRST ORDER OF DISCUSSION IS THE SEVERE WEATHER THREAT THIS MORNING RELATED TO THE CONVECTION ACROSS NORTH DAKOTA. HIRES MODELS SUCH AS THE HRRR AND 00/03Z RUNS OF THE HOPWRF ARE IN REMARKABLE AGREEMENT THAT THIS CONVECTION WILL INTENSIFY AS IT MOVES INTO WESTERN MINNESOTA AND DEVELOP INTO A BOW ECHO. THIS STORM MODE SEEM VERY PLAUSIBLE CONSIDERING THE ORIENTATION OF THE DEEP LAYER SHEAR VECTORS IN RELATION TO THE WARM FRONT AND MUCAPE GRADIENT...SO INCLUDED DAMAGING WINDS IN THE FORECAST ACROSS THE FAR NORTHERN TIER OF COUNTIES. THE HRRR SEEMS TO HAVE A BETTER HANDLE ON THE ONGOING CONVECTION...AND IT KEEPS THE MAJORITY OF THE FORECAST PRECIP NORTH OF THE CWA. HOWEVER BASED ON THE ACTUAL LOCATION OF THE WARM FRONT STILL THINK THERE IS LEGITIMATE RISK ALONG AND NORTH OF A LINE FROM ALEXANDRIA MN TO RICE LAKE WI. AS THE COLD POOL BECOMES WELL ESTABLISHED THIS CONVECTION WILL RACE EASTWARD. MEANWHILE THE UPPER LEVEL WAVE AND SURFACE LOW WILL SLOWLY MAKE THEIR WAY INTO NORTHERN MN ALLOWING THE WARM SECTOR TO DESTABILIZE THROUGHOUT THE DAY ON THURSDAY. DEPENDING ON THE RESIDUAL CLOUD COVER...AFTERNOON HIGH TEMPS COULD EASILY CLIMB INTO THE 90S ACROSS SOUTHEASTERN MN AND WESTERN WI. FOR NOW DID NOT GO MUCH ABOVE GUIDANCE SINCE SHOWERS AND THUNDERSTORMS COULD DEVELOP ALONG THE TRAILING COLD FRONT LIMITING THE DIABATIC HEATING. A FEW OF THESE STORMS ARE LIKELY TO BE SEVERE AS FORECAST SOUNDINGS SHOW NEARLY 4000J/KG OF CAPE BY LATE AFTERNOON AND AROUND 30KTS OF DEEP LAYER SHEAR ALONG AND EAST OF THE MN/WI BORDER. THIS AFOREMENTIONED COLD FRONT IS THE LAST REAL AREA OF INTEREST. AGAIN FORECAST SOUNDINGS SHOW STRONG COLD AIR ADVECTION IN THE WAKE OF THE FRONT. THIS WILL KEEP THE BOUNDARY LAYER WELL MIXED WITH NORTHWESTERLY WIND GUSTS OF 20 TO 30MPH EXPECTED TO PREVAIL AFTER DARK. THEREFORE INCREASED THE WINDS THURSDAY NIGHT...AND USED LESS BIAS-CORRECTED GRIDS FOR OVERNIGHT LOWS SINCE THE TEMPERATURES SHOULD BE RATHER UNIFORM. ALSO RAISED CLOUD COVER SINCE SOUNDINGS SHOW SATURATION ABOVE THE BOUNDARY LAYER. .LONG TERM...(FRIDAY THROUGH WEDNESDAY) ISSUED AT 325 AM CDT THU SEP 4 2014 THE FIRST HALF OF THE LONG TERM LOOKS RATHER QUIET. THERE WILL BE A SPLIT FLOW PATTERN DEVELOPING WITH THE SUBTROPICAL JET TO THE SOUTH KEEPING THE HEAT CONFINED TO THE SOUTHERN STATES...AND THE POLAR JET ACROSS CENTRAL CANADA KEEPING THE UNSEASONABLY COOL AIR TO THE NORTH - AT LEAST FOR THE TIME BEING. SURFACE HIGH PRESSURE WILL GUARANTEE MOSTLY CLEAR SKIES THROUGH SUNDAY NIGHT. THINGS BECOME A BIT MORE COMPLEX NEXT WEEK AS THE POLAR JET BEGINS TO SINK SOUTH. A MORE ACTIVE PATTERN IS IN THE OFFING WITH SEVERAL DISTURBANCES SKIRTING ALONG THE NORTHERN TIER OF THE U.S. HOWEVER...WITH THE SUBTROPICAL JET REMAINING SOUTH IT DOES NOT APPEAR ANY OF THESE DISTURBANCES WILL HAVE A WHOLE LOT OF MOISTURE TO WORK WITH. THEREFORE KEPT POPS IN THE CHC RANGE. EVENTUALLY THE JETS WILL PHASE AND CARVE OUT A DEEP TROUGH OVER CANADA AND THE NORTHERN U.S. SOME TIME DURING THE MIDDLE OF NEXT WEEK. THE MUCH COOLER TEMPS ACCOMPANYING THIS TROUGH SHOULD MARK THE FIRST CRACK AT AUTUMN WEATHER. && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z FRIDAY MORNING) ISSUED AT 552 AM CDT THU SEP 4 2014 VERY CHALLENING FORECAST WITH CIGS TODAY...FOLLOWED BY PRECIP CHANCES THIS AFTERNOON...AND THE WINDS BEHIND THE FRONTAL PASSAGE TONIGHT. LONG STORY SHORT...THE STRONGEST STORMS WILL STAY NORTH OF THE TAF SITES THIS MORNING. MVFR/IFR CLOUDS COULD DEVELOP SOUTH OF THIS COMPLEX...AND AFFECT ALL SITED EXCEPT KRWF. A FEW SCATTERED SHWOERS AND THUNDERSTORMS ARE EXPECTED LATE THIS AFTERNOON ALONG THE MN/WI BORDER AND POINTS EAST. TONIGHT FORECAST SOUDNINGS SHOW A SECOND SURGE OF COLD AIR BEHIND THE FRONT SO EXPECT WIND GUSTS TO PICK UP FROM THE NORTHWEST AFTER 06Z. KMSP... MVFR CIGS THIS MORNING SHOULD GIVE WAY TO VFR CONDITIONS. A FEW SHOWERS AND THUNDERSTORMS ARE POSSIBLE LATER THIS AFTERNOON...BUT COVERAGE WILL BE LIGHT SO NOT INCLUDING ANYTHING BEYOND VCSH. WINDS WILL GRADUALLY BECOME SW TO NW TODAY...WITH STORNGER GUSTS PICKING UP LATE TONIGHT THROUGH EARLY FRIDAY MORNING. /OUTLOOK FOR KMSP/ FRI...VFR. WINDS NW 10G20 KTS. SAT...VFR. WINDS W 5-10 KTS. SUN...VFR. WINDS SW 5-10 KTS. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && SHORT TERM...JRB LONG TERM...BORGHOFF AVIATION...JRB
Hazardous weather outlook, Sep 4, 3:32 AM CDT, 5 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 332 AM CDT THU SEP 4 2014 MNZ041>045-047>053-WIZ014>016-027-050845- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-POLK-BARRON-RUSK-CHIPPEWA- 332 AM CDT THU SEP 4 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MINNESOTA...EAST CENTRAL MINNESOTA...WEST CENTRAL MINNESOTA... NORTHWEST WISCONSIN AND WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE LIKELY THROUGH EARLY THURSDAY MORNING NORTH OF THE INTERSTATE 94 CORRIDOR. SOME STORMS WILL BE STRONG TO SEVERE...WITH DAMAGING WINDS AS THE PRIMARY THREAT. THUNDERSTORMS ARE EXPECTED LATE THIS EVENING IN EASTERN MINNESOTA AND WESTERN WISCONSIN. SEVERE WEATHER IS POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED. MNZ054>070-073>078-082>085-091>093-WIZ023>026-028-050845- LAC QUI PARLE-SWIFT-CHIPPEWA-KANDIYOHI-MEEKER-WRIGHT-HENNEPIN- ANOKA-RAMSEY-WASHINGTON-YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY- CARVER-SCOTT-DAKOTA-REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE- WATONWAN-BLUE EARTH-WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 332 AM CDT THU SEP 4 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MINNESOTA...EAST CENTRAL MINNESOTA...SOUTH CENTRAL MINNESOTA... SOUTHEAST MINNESOTA...SOUTHWEST MINNESOTA...WEST CENTRAL MINNESOTA AND WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE EXPECTED LATE THIS EVENING IN EASTERN MINNESOTA AND WESTERN WISCONSIN. SEVERE WEATHER IS POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED. JRB
In the hours before
Local storm report, Sep 4, 6:42 AM CDT, 2 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
642 AM CDT THU SEP 04 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 AM TSTM WND GST STAPLES 46.36N 94.80W
09/04/2014 M62 MPH TODD MN AWOS
STILL GUSTING ABOVE SEVERE LEVELS AT STAPLES AIRPORT.
&&
BORGHOFFLocal storm report, Sep 4, 6:47 AM CDT, 2 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
647 AM CDT THU SEP 4 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 AM TSTM WND DMG HEWITT 46.32N 95.09W
09/04/2014 TODD MN FIRE DEPT/RESCUE
TREES REPORTED DOWN ON HWY. 210 AND A ROOF
BLOWN OFF A BUILDING IN THE CITY OF HEWITT.
&&
ADLLocal storm report, Sep 4, 7:44 AM CDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
744 AM CDT THU SEP 4 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0631 AM TSTM WND DMG STAPLES 46.36N 94.80W
09/04/2014 TODD MN 911 CALL CENTER
NUMEROUS TREES AND POWER LINES DOWN IN
STAPLES.
&&
ADLLocal storm report, Sep 4, 7:48 AM CDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
748 AM CDT THU SEP 4 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 AM HAIL 9 NW QUAMBA 46.01N 93.29W
09/04/2014 M1.00 INCH KANABEC MN TRAINED SPOTTER
QUARTER SIZED HAIL REPORTED 9 MILES N OF
MORA.
&&
ADLSpecial weather statement, Sep 4, 8:29 AM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
829 AM CDT THU SEP 4 2014
WIZ014-015-041415-
BARRON-POLK-
829 AM CDT THU SEP 4 2014
...THUNDERSTORMS MOVING INTO BARRON AND POLK COUNTIES THROUGH 915 AM
CDT...
AT 826 AM CDT...WEATHER SERVICE RADAR WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 4 MILES EAST OF DAIRYLAND
TO 8 MILES NORTHEAST OF SIREN TO 9 MILES SOUTHEAST OF WILD RIVER
STATE PARK. THESE STORMS WERE MOVING EAST AT 60 MPH.
ONE HALF INCH DIAMETER HAIL...WINDS UP TO 40 MPH...AND HEAVY
DOWNPOURS ARE EXPECTED WITH THESE STORMS.
* LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
FREDERIC.
LUCK.
BALSAM LAKE.
MCKINLEY.
RANGE.
COMSTOCK.
CUMBERLAND
HAUGEN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE
STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
&&
LAT...LON 4524 9165 4522 9221 4542 9266 4544 9264
4551 9272 4554 9272 4557 9277 4557 9286
4565 9274 4565 9254 4573 9252 4573 9215
4564 9214 4564 9155 4545 9154
TIME...MOT...LOC 1328Z 290DEG 51KT 4622 9204 4584 9221
4551 9268
JPCSpecial weather statement, Sep 4, 9:14 AM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
914 AM CDT THU SEP 4 2014
WIZ015-016-027-041500-
BARRON-CHIPPEWA-RUSK-
914 AM CDT THU SEP 4 2014
...THUNDERSTORMS MOVING OVER BARRON...CHIPPEWA AND RUSK COUNTIES
THROUGH 1000 AM CDT...
AT 912 AM CDT...WEATHER SERVICE RADAR WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 3 MILES WEST OF EDGEWATER
TO 11 MILES EAST OF RICE LAKE TO 6 MILES SOUTHEAST OF BARRON. THESE
STORMS WERE MOVING EAST AT 65 MPH.
ONE HALF INCH DIAMETER HAIL...WINDS UP TO 40 MPH...FREQUENT CLOUD TO
GROUND LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THESE
STORMS.
* LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
SUMNER.
CHETEK.
WEYERHAEUSER.
ISLAND LAKE.
LADYSMITH.
RUSK COUNTY AIRPORT.
SHELDON.
HOLCOMBE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE
STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
&&
LAT...LON 4537 9069 4537 9092 4514 9092 4532 9194
4550 9162 4564 9163 4564 9162 4565 9083
4565 9068 4563 9067 4538 9067
TIME...MOT...LOC 1414Z 284DEG 55KT 4573 9149 4547 9146
4535 9169The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 3, 8:04 PM CDT | Severe Thunderstorm Warning | MPX | Polk | 41 min |
| Sep 3, 8:20 PM CDT | Special Weather Statement | MPX | Rusk | 40 min |
| Sep 3, 8:27 PM CDT | Severe Thunderstorm Warning | MPX | Barron, Dunn | 63 min |
| Sep 3, 9:05 PM CDT | Severe Thunderstorm Warning | MPX | Chippewa, Rusk | 55 min |
| Sep 3, 9:37 PM CDT | Severe Thunderstorm Warning | MPX | Chippewa, Dunn | 56 min |
| Sep 3, 9:43 PM CDT | Special Weather Statement | MPX | Dunn | 62 min |
| Sep 3, 10:06 PM CDT | Severe Thunderstorm Warning | MPX | Dunn, Pierce | 31 min |
| Sep 4, 8:29 AM CDT | Special Weather Statement | MPX | Barron, Polk | 46 min |
| Sep 4, 9:14 AM CDT | Special Weather Statement | MPX | Rusk | 46 min |
| Sep 4, 1:45 PM CDT | Special Weather Statement | MPX | Chippewa, Dunn, Saint Croix | 45 min |
| Sep 4, 2:33 PM CDT | Special Weather Statement | MPX | Chippewa | 117 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.